Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 2, 2014, 1:24 AM MDT for Bernalillo County, Sandoval County, Santa Fe County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 1:24 AM MDT (07:24 UTC)
- Expired
- Aug 2, 2014, 5:15 AM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 47 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305
WGUS55 KABQ 020724
FFWABQ
NMC001-043-049-021115-
/O.NEW.KABQ.FF.W.0050.140802T0724Z-140802T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 AM MDT SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
NORTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 515 AM MDT
* AT 118 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ALONG THE EAST SLOPES OF THE SANDIA MOUNTAINS FROM
NEAR TIJERAS AND EDGEWOOD NORTH TO SANDIA PARK...CEDAR GROVE...AND
GOLDEN. RADAR AND SURFACE OBSERVATIONS INDICATED PORTIONS OF THIS
AREA HAS BETWEEN 1 AND 2 INCHES OF RAIN IN THE PAST 2 HOURS...WITH
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO 1.5 INCHES THROUGH
3 AM. THIS HEAVY RAINFALL WILL LEAD TO FLASH FLOODING OF ARROYOS
AND SMALL STREAMS LEADING INTO THE GALISTEO CREEK DRAINAGE...HYER
DRAW...AND MANY OTHER DRAINAGES CROSSING ROADWAYS OVER THE EAST
MOUNTAIN COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3538 10643 3547 10629 3532 10619 3504 10618
3504 10642
$$3 follow-up statements
300
WGUS75 KABQ 020813
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 AM MDT SAT AUG 2 2014
NMC001-043-049-021115-
/O.CON.KABQ.FF.W.0050.000000T0000Z-140802T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-SANTA FE NM-BERNALILLO NM-
213 AM MDT SAT AUG 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MDT FOR
NORTHEASTERN BERNALILLO...SOUTHWESTERN SANTA FE AND SOUTHEASTERN
SANDOVAL COUNTIES...
AT 206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAINFALL SLOWLY TAPERING OFF WITHIN THE WARNED
AREA. FLASH FLOODING REMAINS LIKELY WITHIN DRAINAGES OVER THE EAST
MOUNTAIN COMMUNITIES FROM CEDAR CREST TO SANDIA PARK...GOLDEN...
SAN ANTONIO...EDGEWOOD...AND TIJERAS. THIS HEAVY RAINFALL HAS
IMPACTED MANY DRAINAGES LEADING TO THE GALISTEO CREEK BASIN...
HYER CREEK...TIJERAS ARROYO...AND LAS HUERTAS CREEK. NEVER ATTEMPT
TO DRIVE THROUGH A FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
&&
LAT...LON 3538 10643 3547 10629 3532 10619 3504 10618
3504 10642
$$510
WGUS75 KABQ 021003
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 AM MDT SAT AUG 2 2014
NMC001-043-049-021115-
/O.CON.KABQ.FF.W.0050.000000T0000Z-140802T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-SANTA FE NM-BERNALILLO NM-
403 AM MDT SAT AUG 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MDT FOR
NORTHEASTERN BERNALILLO...SOUTHWESTERN SANTA FE AND SOUTHEASTERN
SANDOVAL COUNTIES...
AT 354 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL HAS ENDED OVER THE WARNED AREA. FLASH FLOODING IS STILL
POSSIBLE WITHIN DRAINAGES LEADING TO GALISTEO CREEK...AS WELL AS
DRAINAGES AROUND SANDIA PARK...AND HIGHWAY 165 TOWARD PLACITAS.
LAT...LON 3538 10643 3547 10629 3532 10619 3504 10618
3504 10642
$$910
WGUS75 KABQ 021110
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 AM MDT SAT AUG 2 2014
NMC001-043-049-021120-
/O.EXP.KABQ.FF.W.0050.000000T0000Z-140802T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-SANTA FE NM-BERNALILLO NM-
510 AM MDT SAT AUG 2 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM MDT FOR NORTHEASTERN
BERNALILLO...SOUTHWESTERN SANTA FE AND SOUTHEASTERN SANDOVAL
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3538 10643 3547 10629 3532 10619 3504 10618
3504 10642
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:46 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 1, 11:46 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 PM MDT FRI AUG 1 2014 .AVIATION... 06Z TAF CYCLE SCT SHOWERS AND ISOLATED TSRA WITH MVFR TO IFR CIGS/VSBYS THROUGH 12Z...OCCASIONALLY OBSCURING HIGHER TERRAIN OVER NORTHERN AND WESTERN NM. LOWEST CIGS AT KLVS...KAXX AND SKX. ANOTHER ROUND OF SHOWERS AND STORMS SATURDAY AFTERNOON AND EVENING WITH SIMILAR COVERAGE TO TODAY. && .PREV DISCUSSION...311 PM MDT FRI AUG 1 2014... .SYNOPSIS... A COMPLICATED WEATHER SCENARIO IS IN PLACE OVER NEW MEXICO...ONE WITH ABUNDANT MOISTURE AND A FEW DISTURBANCES ALOFT THAT WILL LEAD TO SCATTERED TO NUMEROUS THUNDERSTORMS OVER A LARGE SWATH OF THE STATE. MANY OF THE SHOWERS AND THUNDERSTORMS WILL MOVE VERY SLOWLY WHILE PRODUCING HEAVY DOWNPOURS...AND THIS WILL LEAD TO A HEIGHTENED RISK FOR FLASH FLOODING. THE THREAT FOR FLASH FLOODING WILL BE HIGHEST THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF NORTHERN AND CENTRAL NEW MEXICO...MAINLY BETWEEN THE CONTINENTAL DIVIDE AND AREAS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF THE STATE. ON SATURDAY THE FOCUS FOR STORMS COULD SHIFT MORE INTO SOUTH CENTRAL AND SOUTHWESTERN PARTS OF NEW MEXICO. THE PATTERN WILL REMAIN FAIRLY ACTIVE GOING INTO SUNDAY WITH SCATTERED TO NUMEROUS STORMS FAVORING THE WESTERN HALF OF NEW MEXICO. A GRADUAL DAY-BY-DAY DECREASE IN SHOWER AND STORM ACTIVITY IS THEN EXPECTED THROUGH THE FIRST HALF OF NEXT WEEK. && .DISCUSSION... A WET AND COMPLEX PATTERN WILL CONTINUE TO POSE MONUMENTAL CHALLENGES TO THE FORECAST...NAMELY WITH REGARDS TO LOCATION OF FLASH FLOODING. THERE ARE SEVERAL UPPER LEVEL FEATURES OF INTEREST INCLUDING A SHORT WAVE TROUGH OVER COLORADO THAT WILL BE TRACKING INTO NORTHEASTERN NM THIS EVENING. OTHER FEATURES THAT ARE MORE SUBTLE ARE A WEAK CONVECTIVELY-INDUCED PERTURBATION WORKING INTO SOUTHEASTERN NM WHILE PRESSURE FALLS AND A CIRCULATION ARE STARTING TO APPEAR OVER THE BAJA PENINSULA...A SOON TO BE SUBTROPICAL LOW. NO BLATANT SURFACE FEATURES ARE CURRENTLY BEING ANALYZED...AND DEWPOINTS ARE FAIRLY HOMOGENEOUS...JUST SLIGHTLY HIGHER IN THE SOUTHEASTERN QUADRANT WHERE REMNANT CLOUD COVER AND SHOWERS ARE FINALLY DISSIPATING FROM LAST NIGHT'S ACTIVITY. PWATS ARE ALSO HEALTHY WITH ABQ BALLOON RELEASE SHOWING 1.11 INCH THIS MORNING WHILE EPZ SHOWED AN IMPRESSIVE 1.60 INCHES...MOISTURE WHICH COULD SEEP NORTHWARD INTO SATURDAY AS STEERING WINDS FLIP MORE SOUTHERLY. ORIENTATION AND TIMING OF THE FLASH FLOOD WATCH SEEMS TO STILL OUTLINE THE HIGHEST THREAT FOR LOCALLY HEAVY RAINFALL. STEERING FLOW IS GOING TO BE VARIABLE OVER THE FORECAST AREA...BUT MUCH THE NORTH CENTRAL TO NORTHEASTERN PARTS OF THE AREA WILL GENERALLY SEE A NW TO SE MOVEMENT...OCCASIONALLY MOVING AT 10 TO 15 KT. THIS COULD BE FAST ENOUGH TO LIMIT SOME FLOODING...BUT TRAINING CELLS AND SATURATED SOILS FOR MANY AREAS WILL COUNTERACT THIS. OTHER AREAS WILL SEE SLOWER AND MORE VARIABLE STORM MOVEMENT. AS THE NORTHERN WAVE DIGS FARTHER INTO NM...SOME SUBTLE DRYING AND SUBSIDENCE MAY BUILD INTO THE MID LEVELS BEHIND THE SYSTEM...LOWERING STORM POTENTIAL IN THE FAR NORTH CENTRAL ZONES AFTER MIDNIGHT. OTHER AREAS FARTHER SOUTH MAY REMAIN QUITE ACTIVE INTO THE EARLY MORNING HOURS SATURDAY. FORECAST MODELS DEPICT THE SUBTROPICAL LOW CLOSING OFF AND BECOMING WELL-DEFINED OVER FAR SW AZ ON SATURDAY WITH NO OTHER BLATANT SHORTWAVE TROUGHS EVIDENT OVER NM...PENDING TONIGHT'S CONVECTION. THIS WILL LEAVE A VERY WEAKENED AREA OF HIGH PRESSURE OVER NM WITH A LARGE MAJORITY OF THE FORECAST AREA RETAINING HIGH MOISTURE/PWATS...ESPECIALLY IN CENTRAL TO SOUTH CENTRAL AND SOUTHWESTERN AREAS. THIS WOULD LIKELY BE THE FOCUS AREA FOR FLASH FLOODING...AND ANOTHER WATCH COULD BE ISSUED BY THE NIGHT SHIFT. WHILE THE EASTERN PLAINS RETAIN SOME HIGHER MOISTURE...THE LI'S INDICATE ONLY MARGINAL INSTABILITY...THUS STORM COVERAGE SHOULD BE LESS IN THE EASTERN TIER OF ZONES. TEMPERATURES WILL FALL WELL SHORT OF NORMAL AGAIN...GENERALLY 5 TO 12 DEGREES BELOW AVERAGE. SUNDAY WILL UNDOUBTEDLY HINGE ON WHAT TRANSPIRES SATURDAY...BUT WITH THE SUBTROPICAL LOW INUNDATING SOUTHERN CA AND WESTERN AZ...THE PLUME OF MOISTURE SHOULD STAND ITS GROUND OVER THE WESTERN HALF OF NM. THUS...SCATTERED TO NUMEROUS POPS HAVE BEEN BUILT INTO THE SUNDAY FORECAST IN MOST WESTERN ZONES WITH CONTINUED BELOW AVERAGE TEMPERATURES. AS THE SUBTROPICAL LOW PUSHES NORTHWARD INTO NV ON MONDAY...MOISTURE WILL LAY OVER THE NORTHWESTERN HALF OF NM AND SLIGHTLY BEYOND WITH DECENT COVERAGE OF STORMS EXPECTED. THIS ESSENTIALLY IS THE CASE MONDAY AND INTO TUESDAY WITH A WEAK CENTROID OF HIGH PRESSURE FLOATING AROUND EAST CENTRAL NM...ROUGHLY NEAR VAUGHN. NO DRAMATIC MOISTURE SURGES ARE EXPECTED DURING THE FIRST HALF OF NEXT WEEK...SO THE DAY-TO-DAY RECYCLING OF MOISTURE MAY GRADUALLY SUBTRACT FROM THE SOURCE OR AT LEAST DIMINISH THE COVERAGE OF STORMS. 52 && .FIRE WEATHER... THE WET PATTERN CONTINUES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. A TRANSITION IN THE LOCATION AND ORIENTATION OF THE UPPER RIDGE AXIS...NORTH TO SOUTH THROUGH NEW MEXICO...STILL FORECAST FOR THIS WEEKEND AS ONE OR MORE DISTURBANCES MIGRATE NORTH AND AROUND THE WESTERN BORDER OF THE RIDGE. LOW LEVEL EASTERLY UPSLOPE FLOW WILL ALSO CONTINUE TO ASSIST STORM DEVELOPMENT. LOCALLY HEAVY RAINS WHICH COULD LEAD TO FLOODING WILL REMAIN A CONCERN THROUGH THE WEEKEND...ESPECIALLY ON AND AROUND WILDFIRE BURN SCARS. THE FEATURED AREA TONIGHT FOR THE HIGHEST POPS WILL BE FROM THE CONTINENTAL DIVIDE TO THE PECOS RIVER VALLEY...WHERE A FLASH FLOOD WATCH IS IN EFFECT. BETTER RAIN CHANCES SATURDAY THROUGH SUNDAY WILL EXIST FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TO THE ARIZONA BORDER AS THE EASTERN PLAINS TRANSITION TO A LESS FAVORABLE FLOW PATTERN AND A MORE STABLE REGIME. CONVECTION MONDAY SHOULD ALSO FAVOR THE NORTHEAST AND CENTRAL HIGHLANDS WEST TO THE ARIZONA BORDER. OVERNIGHT RH RECOVERIES WILL CONTINUE TO BE EXCELLENT INTO NEXT WEEK. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH THE WEEKEND BUT WILL SLOWLY CLIMB TOWARDS NORMAL BY THE MIDDLE OF WEEK. POOR TO FAIR VENTILATION WILL BE FOUND ACROSS PORTIONS OF THE WEST CENTRAL...NORTH CENTRAL AND FAR EASTERN PLAINS SATURDAY...WITH AREAS OF POOR VENTILATION FEATURED ALONG THE CONTINENTAL DIVIDE AND OVER THE NORTH CENTRAL SUNDAY. VENT RATES TREND TOWARDS SOME IMPROVEMENT BY THE MIDDLE OF NEXT WEEK. EXTENDED FORECAST MODELS CONTINUE TO SUGGEST A STRONGER TROUGH WILL PUSH INTO THE GREAT BASIN MID TO LATE NEXT WEEK...BRINGING A DRIER WESTERLY FLOW TO WESTERN AND NORTHERN NEW MEXICO. DEWPOINTS TREND DOWNWARD ESPECIALLY OVER THE NORTHWEST THIRD...AND AFTERNOON SOUTHWEST BREEZES COULD PICK UP ACROSS THE NORTHEAST. THE 12Z GFS IS STRONGER WITH THE UPPER TROUGH BUT EVENTUALLY REBUILDS THE RIDGE OVER NEW MEXICO BY 240HRS...WHILE THE 12Z ECMWF APPEARS A BIT MORE BULLISH WITH THE RIDGE. EITHER WAY...THE MONSOON DOESN/T APPEAR TO BE OVER JUST YET...ALTHOUGH IT MAY TAPER DOWN A BIT FROM WHAT/S EXPECTED THIS WEEKEND. && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ504-506>529-533-539-540. &&
Hazardous weather outlook, Aug 1, 6:02 AM MDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MDT FRI AUG 1 2014 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 602 AM MDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL TROUGH WILL INTERACT WITH ABUNDANT MOISTURE TO PRODUCE A BETTER RISK OF FLASH FLOODING THIS AFTERNOON AND TONIGHT THAN NORTHERN AND CENTRAL NEW MEXICO HAS SEEN IN THE PAST FEW DAYS. THE GREATEST RISK WILL BE ALONG THE CONTINENTAL DIVIDE AND EASTWARD TO THE WESTERN HIGH PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE THROUGH THE WEEKEND. MUCH OF THE ENERGY FROM THE UPPER LEVEL DISTURBANCE THAT PASSES SOUTH AND SOUTHEASTWARD INTO NEW MEXICO TODAY AND TONIGHT SHOULD SHIFT WESTWARD OVER SOUTHERN PARTS OF THE FORECAST AREA SATURDAY BRINGING THE BEST CHANCE OF HEAVY RAIN AND FLASH FLOODING TO THE SOUTHERN TIER OF MOUNTAINS AND LOWER RIO GRANDE VALLEY. THE BEST POTENTIAL FOR FLASH FLOODING SHOULD THEN FAVOR THE CONTINENTAL DIVIDE REGION TO THE ARIZONA BORDER SUNDAY AND MONDAY AS A SLOW MOVING SUBTROPICAL WAVE MIGRATES NORTHWARD WEST OF NEW MEXICO...THEN EASTWARD NORTH OF NEW MEXICO...STEERING A ROBUST MONSOON MOISTURE PLUME OVERHEAD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 44
In the hours before
Local storm report, Aug 1, 8:47 PM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FLASH FLOOD DIXON 36.20N 105.89W
08/01/2014 RIO ARRIBA NM DEPT OF HIGHWAYS
NM75 CLOSED FROM DIXON EAST TOWARDS PENASCO DUE TO
FLOODING.
&&
EVENT NUMBER ABQ1401134
JFLocal storm report, Aug 2, 12:22 AM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1222 AM MDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 SW ALBUQUERQUE 35.10N 106.64W
08/01/2014 BERNALILLO NM TWITTER FEED
CAR COMPLETELY SUBMERGED IN FLOOD WATERS AT CENTRAL AND
2ND STREET
&&
EVENT NUMBER ABQ1401135
GUYERLocal storm report, Aug 2, 12:25 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1225 AM MDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 SSW ALBUQUERQUE 35.08N 106.64W
08/01/2014 BERNALILLO NM TWITTER FEED
TORRENT OF WATER FLOWING DOWN CENTRAL NEAR INTERSTATE
25.
&&
EVENT NUMBER ABQ1401136
GUYERLocal storm report, Aug 2, 12:26 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1226 AM MDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 SSW ALBUQUERQUE 35.09N 106.64W
08/01/2014 BERNALILLO NM NWS EMPLOYEE
ROCKSLIDE INTO ACCESS ROAD OF INTERSTATE 25 BETWEEN
CENTRAL AND LOMAS. 2 LANES CLOSED.
&&
EVENT NUMBER ABQ1401137
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:17 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 118 min |
| Aug 1, 6:37 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 113 min |
| Aug 1, 6:40 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Aug 1, 6:45 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Aug 1, 6:50 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 115 min |
| Aug 1, 6:59 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 2 hr |
| Aug 1, 7:05 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 115 min |
| Aug 1, 7:23 PM MDT | Areal Flood Advisory | ABQ | Valencia | 112 min |
| Aug 1, 7:31 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 119 min |
| Aug 1, 7:56 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 1, 8:24 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 2 hr |
| Aug 1, 8:27 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 1, 8:35 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 115 min |
| Aug 1, 8:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 110 min |
| Aug 1, 8:52 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 113 min |
| Aug 1, 9:00 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Aug 1, 9:13 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 1, 9:16 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 119 min |
| Aug 1, 9:33 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Valencia | 117 min |
| Aug 1, 10:03 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 117 min |
| Aug 1, 10:19 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 116 min |
| Aug 1, 10:34 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 116 min |
| Aug 1, 10:39 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 1, 10:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Aug 1, 10:48 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 117 min |
| Aug 1, 10:57 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 1, 11:02 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 118 min |
| Aug 1, 11:08 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 1, 11:39 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro | 2 hr |
| Aug 1, 11:41 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 2 hr |
| Aug 1, 11:45 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 2, 12:08 AM MDT | Flash Flood Warning | ABQ | Cibola | 112 min |
| Aug 2, 12:40 AM MDT | Flash Flood Warning | ABQ | Valencia | 2 hr |
| Aug 2, 12:52 AM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Aug 2, 1:32 AM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Aug 2, 2:09 AM MDT | Areal Flood Advisory | ABQ | Cibola, Valencia | 3 hr |
| Aug 2, 2:52 AM MDT | Areal Flood Advisory | ABQ | Torrance, Valencia | 113 min |
| Aug 2, 3:59 AM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.